Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 11, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Nov 28, 2006, 4:02 AM MST. It took effect at Nov 28, 2006, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2006, 4:02 AM MST (11:02 UTC)
- In effect from
- Nov 28, 2006, 8:00 AM MST
- Expired
- Nov 28, 2006, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 281102 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 402 AM MST TUE NOV 28 2006 AZZ019-282115- /O.NEW.KTWC.WI.Y.0011.061128T1500Z-061129T0200Z/ NORTHERN GREENLEE COUNTY- 402 AM MST TUE NOV 28 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING. A STRONG AND COLD LOW PRESSURE SYSTEM IMPACTING MUCH OF THE WESTERN UNITED STATES WILL TRACK FARTHER SOUTH TODAY AND OVER THE FOUR CORNERS REGION WEDNESDAY. THIS SYSTEM WILL BRING STRONG WINDS TO THE AREA TODAY AND AGAIN WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TODAY. WINDS WILL DIMINISH TONIGHT...BUT REMAIN BREEZY OVERNIGHT WITH GUSTY WINDS DEVELOPING AGAIN WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ030-035-282115- /O.NEW.KTWC.WI.Y.0011.061128T1800Z-061129T0200Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 402 AM MST TUE NOV 28 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. A STRONG AND COLD LOW PRESSURE SYSTEM IMPACTING MUCH OF THE WESTERN UNITED STATES WILL TRACK FARTHER SOUTH TODAY AND OVER THE FOUR CORNERS REGION WEDNESDAY. THIS SYSTEM WILL BRING STRONG WINDS TO THE AREA BY THIS AFTERNOON AND AGAIN WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TODAY. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...ESPECIALLY ALONG INTERSTATE 10 FROM NEAR WILLCOX TO SAN SIMON. WINDS WILL DIMINISH TONIGHT...BUT GUSTY WINDS CAN BE EXPECTED TO REDEVELOP WEDNESDAY BEFORE THE SYSTEM TRACKS EAST OF THE REGION THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
2 follow-up statements
000 WWUS75 KTWC 282055 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 155 PM MST TUE NOV 28 2006 AZZ019-030-035-290200- /O.CON.KTWC.WI.Y.0011.000000T0000Z-061129T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 155 PM MST TUE NOV 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG AND COLD LOW PRESSURE SYSTEM IMPACTING MUCH OF THE WESTERN UNITED STATES WILL TRACK FARTHER SOUTH THIS EVENING AND OVER THE FOUR CORNERS REGION BY WEDNESDAY. THIS SYSTEM HAS ALREADY PRODUCED STRONG AND GUSTY WINDS THIS AFTERNOON WHICH WILL CONTINUE INTO THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...ESPECIALLY ALONG INTERSTATE 10 FROM NEAR WILLCOX TO SAN SIMON. WINDS WILL DIMINISH TONIGHT...BUT GUSTY WINDS CAN BE EXPECTED TO REDEVELOP WEDNESDAY BEFORE THE SYSTEM TRACKS EAST OF THE REGION THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ EVANS
000 WWUS75 KTWC 290159 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 659 PM MST TUE NOV 28 2006 AZZ019-030-035-290300- /O.EXP.KTWC.WI.Y.0011.000000T0000Z-061129T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 659 PM MST TUE NOV 28 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS HAVE WEAKENED ACROSS THE AREA THIS EVENING. HOWEVER...WINDS WILL PICK UP ONCE AGAIN WEDNESDAY AS AN AREA OF LOW PRESSURE PASSES TO OUR NORTH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:30 AM MST, 32 minutes earlier.
Area forecast discussion, Nov 28, 3:30 AM MST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 330 AM MST TUE NOV 28 2006 .SYNOPSIS...A STRONG AND COLD LOW PRESSURE SYSTEM WILL IMPACT MUCH OF THE WESTERN UNITED STATES INTO THURSDAY. SOUTHEAST ARIZONA WILL REMAIN ON THE SOUTHERN FRINGES OF THIS SYSTEM...BUT STRONG WINDS...A FEW SHOWERS...AND COLDER TEMPERATURES CAN STILL BE EXPECTED. THE SYSTEM WILL TRACK EAST OF THE REGION THURSDAY...WITH GUSTY WINDS ENDING AND A GRADUAL WARMING TREND FRIDAY INTO THE WEEKEND. && .DISCUSSION...A LARGE STORM SYSTEM WAS IMPACTING MUCH OF THE WESTERN UNITED STATES TODAY AS IT ENTERS THE INTERMOUNTAIN REGION. MODELS SHOWED THE SYSTEM SPLITTING WITH THE MAIN ENERGY DIGGING SOUTHEAST AND TRACKING OVER THE FOUR CORNERS AREA WEDNESDAY. THE BULK OF THE MOISTURE WAS PROGGED TO STAY NORTH OF OUR CWA...BUT MODERATE OROGRAPHIC UPLIFT SHOULD BE ENOUGH TO COMPENSATE FOR THE LIMITED MOISTURE TO SUPPORT SOME SHOWERS TODAY...ESPECIALLY IN THE MOUNTAINS. THE WIND WILL BE THE MAIN CONCERN FOR MOST AREAS TODAY AS GRADIENTS ALOFT INCREASE IN RESPONSE TO THE SYSTEM DIGGING SOUTHWARD THIS AFTERNOON. LATEST GFS AND NAM MODELS SHOWED SOME POCKETS OF 40 TO 50 KNOTS AT 700MB DEVELOPING OVER THE AREA BY THIS AFTERNOON. DO NOT EXPECT THESE WINDS ALOFT TO MIX DOWN TO THE VALLEYS...BUT ENOUGH AFTERNOON MIXING CAN STILL BE EXPECTED TODAY IN LIGHT OF THE COOLER TEMPERATURES. ALSO...WIND SPEEDS YESTERDAY APPROACHED WIND ADVISORY LEVELS AT A FEW SPOTS FOR 1 OR 2 HOURS. BASED ON THE STRONGER WINDS ALOFT TODAY...WILL POST A WIND ADVISORY FOR OUR EASTERN CWA WHICH INCLUDES GREENLEE...GRAHAM...AND COCHISE COUNTIES. THE WIND WILL BE ESPECIALLY STRONG AT HIGHER ELEVATIONS...WITH GUSTS TO NEAR 50 MPH POSSIBLE IN THE MOUNTAINS. AS THE SYSTEM DROPS FARTHER SOUTH TONIGHT AND EARLY WEDNESDAY... PRECIPITATION CHANCES WILL BE ON THE INCREASE. LATEST GFS MODEL SHOWED SOME DECENT JET DYNAMICS OVER EAST-CENTRAL AND NORTHEAST ARIZONA TO WARRANT LIKELY POP VALUES FOR THE WHITE MOUNTAINS WITH THE MENTION OF SNOW ACCUMULATIONS OF UP TO 4 INCHES. THE SNOW LEVEL WILL BE ABOVE 7000 FEET TODAY...THEN LOWER TO NEAR 5500 FEET WEDNESDAY MORNING IN THE WHITE MOUNTAINS. WIND SPEEDS WILL DROP OFF IN THE VALLEYS BUT STAY UP OVERNIGHT IN THE MOUNTAINS TONIGHT. THE GFS MODEL TRACKS THE SYSTEM OVER THE FOUR CORNERS AND INTO THE SOUTH PLAINS BY THURSDAY. THE PAST 2 OR 3 GFS MODEL RUNS TRACK THE SYSTEM A LITTLE FARTHER EAST EACH TIME...WITH STRONG SUBSIDENCE ALOFT DEVELOPING OVER ARIZONA IN THE SYSTEMS WAKE LATE WEDNESDAY. IF THE SYSTEM TRACKS A BIT FARTHER EAST...THE WHITE MOUNTAINS WILL MISS OUT ON THE HIGHER SNOW ACCUMULATIONS. WINDS WILL AGAIN BE A PROBLEM WEDNESDAY AND EARLY THURSDAY FOR MOST OF SOUTHEAST ARIZONA. A BIT TOO EARLY TO POST A WIND ADVISORY FOR WEDNESDAY OR THURSDAY...BUT ONE WILL LIKELY BE ISSUED ON SUBSEQUENT SHIFTS. THE BRUNT OF THE COLDER AIR WILL USHER INTO THE STATE WEDNESDAY SETTING THE STAGE FOR THE COLDEST NIGHTS SO FAR THIS SEASON. THE WIND MAY STAY UP WEDNESDAY NIGHT TO SPARE THE LOWER DESERTS OF A WIDESPREAD FREEZE...BUT LESS WIND AND CLEAR SKIES THURSDAY NIGHT WILL LIKELY RESULT IN ONE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ZONE 19 FM 8AM MST TIL 7PM MST TODAY. WIND ADVISORY ZONES 30 AND 35 FM 11AM MST TIL 7PM MST TODAY. && WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.